Thunderstorm Wind, St. Charles
- When
- May 19, 10:20 PM CST
- Where
- St. Charles County, Weldon Spg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.717, -90.683
A 30 foot cedar tree was down along Wolfrum Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 19, 12:45 PM CST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 145 PM CDT THU MAY 19 2005 .DISCUSSION... SCT TSRA OVR THE SERN PTN OF THE CWA ATTM ALNG A SFC TROF AND IN REGION OF FAVORABLE TEMP AND MOISTURE ADVCTN ALNG AXIS OF 25 KT SWLY LLJ. MSAS DATA AT 18Z SHOWS SFC LI VALUES HAVE DROPPED TO -6 TO -7 ALNG THE SFC TROF...ALTHOUGH THE BEST SFC MOISTURE CNVG ALNG THIS TROF IS MAINLY E OF THE CWA. MOST OF THESE TSRA SHOULD PUSH SE OF THE CWA LTR THIS AFTN. ANOTHER ROUND OF SCT TSRA SHOULD DVLP AND MOVE THRU THE CWA THIS EVNG ALNG/AHD OF CDFNT WHICH CURRENTLY EXTDS FM SFC LOW OVR WRN WI SW THRU NWRN MO. THIS CDFNT WILL MOV SEWD THRU THE CWA AS MID-UPR LVL LOW OVR WRN WI MOVS SEWD THRU NERN IL AND INTO IN WITH A RELATIVELY STG VORT MAX ON THE WRN PERIPHERY OF THE LOW MOVG SEWD THRU IL. SCT TSRA HAVE ALREADY DVLPD OVR ERN IA AND NRN IL ALNG AND AHD OF THIS CDFNT. A FEW SVR TSRA POSSIBLE THIS EVNG AS DP LYR SHEAR INCRS AS MID LVL WND MAX ON THE WRN PTN OF THE MID-UPR LVL LOW MOVS SEWD THRU THE AREA AND COLDER MID LVL TEMPS DESTABILIZE ATMOSPHERE. ETA MDL SHOWS PLENTY OF LOW-MID LVL MOISTURE AND INSTABILITY CONTS INTO LATE TGT ALNG THIS CDFNT WITH K INDICES OF ARND 40 AND SFC LI VALUES OF ARND -6 JUST SW OF STL AT 06Z FRI. PLAN TO PUT THE HIGHEST POPS OVR THE SRN AND ERN PTN OF THE CWA TGT. PCPN SHOULD MOV SE OF THE CWA BY SAT MRNG AS MID-UPR LVL TROF AXIS MOVS SE OF THE CWA AND 850 MB CAA INCRS OVR CWA BHND 850 MB LOW AND 850 MB DWPTS DCRS FM NW TO SE. SHOULD SEE SCT DIURNAL CU TOMORROW...IT APRS THAT THE GFS MDL IS A LTL OVERDONE WITH LOW LVL MOISTURE AND HENCE A LTL TOO COOL ON MAX TEMPS. NEXT CHC OF PCPN SAT NGT AND SUN...ALTHOUGH I WILL KEEP POPS FAIRLY LOW AS BEST POTENTIAL OF CONVECTION SHOULD BE NE OF THE CWA CLOSER TO MID-UPR LVL TROF AND WHERE STGST 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ON NOSE OF SWLY LLJ WILL EXIST...AND ALSO SW OF CWA NR SFC WAVE ALNG CDFNT. ETA MDL DEPICTS ONLY WK SFC MOISTURE CNVG OVR CWA ALNG CDFNT ON SUN AS IT MOVS SEWD THRU THE AREA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && GKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT THU MAY 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 341 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TONIGHT. A WIND SHIFT BOUNDARY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WILL BE THE FOCUS FOR THUNDERSTORMS THROUGH THE EARLY EVENING HOURS. FURTHER NORTH...A COLD FRONT WILL MOVE SOUTHEAST OUT OF IOWA INTO NORTHERN MISSOURI AND WESTERN ILLINOIS THIS EVENING... SERVING AS A FOCUS FOR ADDITIONAL THUNDERSTORMS. ANY OF THE STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON SATURDAY NIGHT...AND ACROSS THE ENTIRE AREA ON SUNDAY. ANOTHER STORM SYSTEM WILL AFFECT THE REGION MIDWEEK BRINGING A CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 NW CARLINVILLE 39.29N 89.89W
05/19/2005 0.88 INCH MACOUPIN IL AMATEUR RADIO
1020 PM HAIL WILSONVILLE 39.07N 89.86W
05/19/2005 1.00 INCH MACOUPIN IL LAW ENFORCEMENT
1030 PM HAIL STAUNTON 39.01N 89.79W
05/19/2005 0.75 INCH MACOUPIN IL AMATEUR RADIO
1030 PM HAIL BENLD 39.09N 89.80W
05/19/2005 0.75 INCH MACOUPIN IL TRAINED SPOTTER
1030 PM HAIL LIVINGSTON 38.97N 89.76W
05/19/2005 1.00 INCH MADISON IL PUBLIC
1040 PM HAIL ALHAMBRA 38.89N 89.74W
05/19/2005 1.75 INCH MADISON IL CO-OP OBSERVER
&&
GKSThe St Louis radar (KLSX), 2 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
A 30 foot cedar tree was down along Wolfrum Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445737.